×

zbMATH — the first resource for mathematics

Periodic solutions of second-order nonlinear difference equations containing a small parameter. III: Perturbation theory. (English) Zbl 0592.39005
The paper is the continuation of two previous ones, concerning the same subject and by the same author [ibid. 316, 273-277 (1983; Zbl 0529.39002) and ibid. 320, 169-174 (1985; Zbl 0589.39004)]. Here the purpose is to construct first and second approximations to the solutions of the following class of nonlinear difference equations \[ x_{k+1}-(2 \cos \phi)x_ k+x_{k-1}=\epsilon f, \] where \(\phi\) is a given constant; f is a polynomial function of \((x_{k+1},x_ k,x_{k-1})\); \(\epsilon\) is a small positive parameter \((0<\epsilon \ll 1)\) and \(\{\) \(k\}\) is the set of positive integers. The techniques exploited are the perturbation techniques of the Lindstedt-Poincaré method.
Reviewer: V.C.Boffi

MSC:
39A10 Additive difference equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Mickens, R.E., Periodic solutions of second-order nonlinear difference equations containing a small parameter, J. franklin inst., Vol. 316, 273, (Sept. 1983)
[2] Mickens, R.E., Periodic solutions of second-order nonlinear difference equations containing a small parameter—II. equivalent linearization, J. franklin inst., Vol. 320, Nos. 3/4, 169-174, (1985) · Zbl 0589.39004
[3] Mickens, R.E., Introduction to nonlinear oscillations, (1981), Cambridge University Press New York · Zbl 0453.70019
[4] Bellman, R., Perturbation techniques in mathematics, physics, and engineering, (1964), Holt, Rinehart, and Winston New York
[5] Nayfeh, A.H., Perturbation methods, (1973), Wiley New York · Zbl 0375.35005
[6] Torng, H.C., Second-order nonlinear difference equations containing small parameters, J. franklin inst., Vol. 269, 97, (Feb. 1960)
[7] Huston, R.L., Krylov-bogoljubov method for difference equations, SIAM J. appl. math., Vol. 19, 334, (Sept. 1970)
[8] Acton, F.S., Numerical methods that work, (1970), Harper and Row New York · Zbl 0204.47801
[9] Carnahan, B.; Luther, H.A.; Wilkes, J.O., Applied numerical methods, (1969), Wiley New York · Zbl 0195.44701
[10] Hildebrand, F.B., Finite-difference equations and simulations, (1968), Prentice-Hall Englewood Cliffs · Zbl 0157.22702
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.